Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hi, I was on Accutane twice, one course for a few months at 40 mg a day and a second course of about 10 mg a day for around a year. I never had severe acne, but the acne I had was painful and hard. I took Accutane and it cleared my acne like nothing else; antibiotics and differin didn't seem to help. Now after stopping Accutane treatment roughly a month ago, I am beginning to break out. Nothing major at this point but I feel a hard one or two on my nose. My doctor has prescribed me Retin-A Micro gel (0.04%). I've been on the Retin-A for roughly a month but I'm not seeing results really. I don't think I came close to 150 mg/kg.

I have a few questions:

1. Has anyone here had success with Retin-A Micro after Accutane?

2. When I can expect to see results with Retin-A? It seemed for about a week or two that my skin was getting more oily, but that seems to have stopped.

3. Is it normal to have a post-Accutane breakout as your body adjusts? Like I said, I was on it for the second time for roughly a year at a low dose.

4. Has anyone here had problems with their scalp breaking out after going off Accutane? My scalp broke out about two weeks ago, but it seems to be clearing up recently.

5. How long until some of the side effects go away? I think it might have affected my vision a little bit.

Thanks everyone. I'm seriously thinking of going back on Accutane for a few months but I had some side effects last time.

Share this post


Link to post
Share on other sites

1, 2 - haven't used any topicals so can't help.

3 - had a small cyst the last week i was on accutane and that was it, no other breakouts

4 - No, scalp never broke out

5 - I still have a touch of ADD and occasionally depression (I am almost 9 months post). Other side effects like dry lips left within a month.

Share this post


Link to post
Share on other sites

1. it depends on your type of acne, if it is mostly internal then topical doesn't really help. It just makes your skin peel right? I was on Retin-A before accutane and on some topical anitbiotics after accutane and topicals don't work for me.

2. it should show you what it can do within 2 weeks or so

3. no idea about the low dose for a year treatment

4. didn't have scalp breakouts after

5. give it a month or so to get out of your system, your body is adjusting. Don't push another round for about 6 months. My skin kept getting better and better but I did have slight breakouts to get there.

Share this post


Link to post
Share on other sites
1. it depends on your type of acne, if it is mostly internal then topical doesn't really help. It just makes your skin peel right? I was on Retin-A before accutane and on some topical anitbiotics after accutane and topicals don't work for me.

2. it should show you what it can do within 2 weeks or so

3. no idea about the low dose for a year treatment

4. didn't have scalp breakouts after

5. give it a month or so to get out of your system, your body is adjusting. Don't push another round for about 6 months. My skin kept getting better and better but I did have slight breakouts to get there.

Share this post


Link to post
Share on other sites

What was your dosage? You need to have about 120 mg accutane / kg body weight. If that's not what you reached then you're right - you didnt' get the recommended dosage and that could be the problem.

Share this post


Link to post
Share on other sites
What was your dosage? You need to have about 120 mg accutane / kg body weight. If that's not what you reached then you're right - you didnt' get the recommended dosage and that could be the problem.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×